HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Depression (https://www.healthboards.com/boards/depression/)
-   -   Cymbalta and muscle twitching…this may surprise you!!! (https://www.healthboards.com/boards/depression/374788-cymbalta-muscle-twitching-may-surprise-you.html)

AngelOfLight82 03-17-2006 10:09 AM

Cymbalta and muscle twitching…this may surprise you!!!
 
Has anyone experienced muscle twitching while taking Cymbalta???

Some muscle twitching is normal, like in the eyelids, etc. Although, if you experience excess muscle twitching chances are its not normal and you should get it checked out. I have been on Cymbalta since November 2005. I started off taking the 30 mg dose. Then it was increased to 60 mg. I recently got it reduced back to 30 mg due to the muscle twitching and muscle jerking I have been experiencing. I think I always had some muscle twitching in the past, but now it has been out of control. I get probably 100 or more twitches a day. From the bottom of my foot to my butt, even my bottom lip, face, tongue, and everywhere else on my body I experience muscle twitching. The muscle twitching is not painful, but very annoying. At first I thought it could be a neurological issue. Then I started thinking it's probably an electrolyte imbalance, until I was advised by a doctor at a local clinic that it's more than likely the Cymbalta that is causing the muscle twitching. Cymbalta does cause muscle twitching. It's not a common side effect and usually affects the elderly. I was advised by my doctor to get some blood work done to see what is going on. I got a Chem. 24 yesterday and should get the test results back by Tuesday the very latest. I’ll post my results and let you know if my sodium level is low. If it is, more than likely it is caused by Cymbalta.


I did a search on Google about Cymbalta and muscle twitching. This is what I came up with:

"Antidepressants may cause the amount of sodium in the blood to drop - a condition called hyponatraemia. This can cause symptoms such as drowsiness, confusion, muscle twitching or convulsions. Elderly people may be particularly susceptible to this effect. You should consult your doctor if you develop any of these symptoms while taking this medicine so that your blood sodium level can be checked if necessary".

If anyone else is taking Cymbalta or any other antidepressant and is experiencing any of these symptoms, please see your doctor to get it checked out ASAP. I would also like to here from you as well. Please post your experiences and let me know how you are doing. Thank you!!! ;)

MagicSunshine 03-17-2006 10:49 AM

Re: Cymbalta and muscle twitching…this may surprise you!!!
 
I have been on lexapro about a month. I notice some muscle twitching at night,but no other time of day. They are very mild, but my whole leg will jump sometimes or my foot. This is very minumum and doesn't happen everyday. However, I never had any twitching before the lexapro.
Hope you get to the bottom of this soon.
Take Care........Connie

Spirits50 03-17-2006 01:26 PM

Re: Cymbalta and muscle twitching…this may surprise you!!!
 
I took efexcor for nearly six months when I noticed more than twiching, I haddown right muscle jerking and seizure like episodes. That was 4 years ago. I quit all meds till about 6 weeks ago and tried lexapro......bad choice same thing started all over....So fo now I can not take any meds.

Rianna 03-17-2006 08:54 PM

Re: Cymbalta and muscle twitching…this may surprise you!!!
 
I take Remeron (Mirtazapine) 45mg and 0.5mg of Klonopin and my right eyebrow and eyelid twitches. It seems to happen more in the morning (maybe my coffee consumption is aggravating it, or making it worse). I have been trying to cut back on the caffeine, and have noticed that the twitching is starting to go away.

Jimmy D 03-27-2009 09:02 AM

Re: Cymbalta and muscle twitching…this may surprise you!!!
 
My wife is also on Cymbalta and her twitching and jerking and it gets worse all the time. The doctor also thinks she has a problem with her sodium level. So it sounds like she is suffering just like you with the same symptoms.

Survivor3 03-29-2009 06:44 PM

Re: Cymbalta and muscle twitching…this may surprise you!!!
 
Muscle twitching and involuntary movements should be reported to a doc asap. Tardive dyskinesia has been reported with SSRI's. You need a professional to diagnose movement disorders. Cymbalta is not a SSRI, but it does work on serotonin. I know someone who works with T.D. patients and this is a serious condition if that is your problem.

kittywitty 04-01-2009 12:23 PM

Re: Cymbalta and muscle twitching…this may surprise you!!!
 
My whole body would jerk almost every night when I was on Prozac.


All times are GMT -7. The time now is 10:19 PM.